Anyone on Tamsulosin (alpha blocker) for BPH?

I have PAF but also have a slightly enlarged prostate and have been taking Tamsulosin for nearly 10 years which coincidentaly is how long I have had PAF. By Googling in "Can Tamsulosin trigger AF?" there are sites which say that it can. Also the information leaflet that comes with the packs of Tamsulosin say that one of the side effects can be "Irregular heartbeat". Although I have disclosed to the various Cardiologists and EP's that I am on Tamsulosin none of them has mentioned that this may be the cause of my PAF. Any thoughts much appreciated.

Lofty

Last edited by

2 Replies

oldestnewest
  • Hi Lofty I think maybe that is one of the drugs I was on before they actually decided I had prostate cancer and removed it. (the whole prostate that is). Since I had been treated for AF for some years prior to that they would have known about AF when it was prescribed. My hormone implants are said to affect BP. and they did so now I am on two BP meds at ;least till we stop the Goserelin in August and see what happens. My point is that so many things can inter-react but also that whilst things may be triggers you do need a pre-disposition for AF in the first place. Many cough medicines are real problems and can send people off into really bad arrhythmias as can many other things. I wouldn't jump to conclusions but you could try and see if the AF stops when you stop taking them,

    It really is about choices I fear.

    Bob

  • Hi, I take tamsulosin and have been for about 4 years for BPH too although I suffered AF from 2007. No one has mentioned the connection during my various treatments along the way but I will now ask in view of your research.

    Best wishes

You may also like...